MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71358205
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after tka, a revision surgery was performed due a dislocation and the inside of the or3o dual mobility liner 44/56 was found with wear.The patient outcome is unknown.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.The clinical/medical team concluded, this case reports the patient underwent a tka revision due to dislocation.Per email correspondence, the requested surgical records and x-rays are not available.Therefore, the patient impact beyond the revision cannot be determined.Due to the lack of information provided, a clinical assessment cannot be rendered.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A visual inspection confirmed the or3o dual mobility liner 44/56 shows scratches.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Internal reference number: case-2021-00037230-1.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed scratches.The device shows significant signs of wear/usage.A lab analysis performed on the device revealed that scratches were observed on the articulating surface of the liner.Normal wear of the taper surfaces was observed from the liner locking into the shell.Additionally, deformation was observed on the taper surface.No manufacturing or material deviations were identified during this investigation.The cause of scratching on the liner¿s articulating surface and the deformation observed on the taper surface could not be determined.The clinical/medical investigation stated that, per email correspondence, the requested surgical records and x-rays are not available.Therefore, the patient impact beyond the revision cannot be determined.Due to the lack of information provided, a clinical assessment cannot be rendered.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the listed device over the previous 48 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for or3o¿ dual mobility system revealed that proper positioning of the components is important to minimize impingement which could lead to early failure, premature wear, device related noise, and/or dislocation, all of which may lead to revision surgery.This has been identified as a warning.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include friction or joint tightness.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h6 (medical device problem code).

Brand Name
OR3O DUAL MOBILITY LINER 44/56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11305549
Report Number1020279-2021-01089
Device Sequence Number3371626
Product Code LPH
UDI-Device Identifier00885556712269
UDI-Public00885556712269
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71358205
Device Catalogue Number71358205
Device Lot Number20CM02435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/19/2021
07/03/2024
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/24/2021
07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown